Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entry
    1
  • comments
    2
  • views
    2,958

Before I Begin...

BunnyGirl(:

597 views

Hey everyone!

I'm attempting to start this blog in order to keep track of my skin's progress, using this new regimen. I went to a dermatologist this morning (I haven't been to one in two years), and it was a fancy place; right nextdoor there was a skincare boutique called "Skinfo," in which I was told to purchase a couple of items.

I'm 18, and I have had acne since 6th or 7th grade. It was never extremely severe, but some years were alot worse than others. Two years ago, I was prescribed Duac & Differin (topical treatments), and I used those for about 4 months I believe. I can't remeber why, but I stopped using the treatments. I think my skin was clearing up. I then began using Clinque's acne regimen for nearly a year, and surprisingly, it seemed to have worked. Either that, or my skin was just clearing up last year--or both. Once the school year started though (august 2010), my skin slowly began to decline. By november, there was a noticeable difference that I was breaking out more frequently again, and by the beginning of 2011, my skin was plummeting. Over this past month, I've developed fairly severe acne on my forehead (which hadn't had huge breakouts in over three years), as well as painful chest acne and more bacne than usual. Also, any breakouts i'd get on my cheeks or mouth area were large and painful. But the acne isn't cystic (at least I don't think so), as it fits the description of "pustular." I was using the Tria acne light system mixed with Clinque, and I became desperate, so I was using things like isopropyl alcohol and hydrogen peroxide to kill all of the zits on my forehead.

I finally went to the dermatologist today, not excited to be on prescriptions again...I don't like putting chemicals in or on my body that can be potentially dangerous. But I'm desperate to have my skin cleared again by April, before prom and graduation. It sucks that after my face was in the best condition it had been in 4 years, it suddenly became worse than ever, and in my SENIOR year, after everyone has changed and looks better and better. I refuse to regress.

Anywho, I'm supposed to use this gel called Acanya (clindamycin & benzoyl peroxide) in the a.m. and Differin gel (adapalene) at night. I'm ALSO supposed to take these pills called Doryx (Doxycycline); one, once a day. I'm against oral antibiotics for acne, as they really aren't good for your body, but I see no other option and I want to be clear in a couple of months! I can't even swallow pills, but the dermatologist said that I COULD crush the pills and mix them with applesauce, for example. I'm wondering how safe it is though (crushing pills rather than swallowing whole). Does it make a difference?

I'm also worried about potential side-effects. Every site I've checked says different things. Some say almost no side-effects (the doc did too), but some list all of these frightening possibilities. I have a very sensitive tummy, and a sensitive EVERYTHING..so I'm worried.

Also, I keep hearing about this tooth discoloration thing? EWWW!

Does anyone have any experience with DORYX or the other medications I'm taking?

If so, please comment or leave some kind of feedback. It would be much appreciated!

(I also had to buy a basic cleanser; they suggested "Clean But Not Dry" from the Skinfo boutique. The moisturizer is called Vita Lite, also from Skinfo).

PLEASE READ & LEAVE FEEDBACK :)

Wish me luck, and thank you in advance.

-Ali :D



2 Comments


Recommended Comments

Hi girl!I read your blog about using the different skin care products and now are finally taking doxycycline. I'm in a nursing program, so I know a little bit about these powerful anitbiotics. I'm not sure how much help I will be, since you looked up a lot of info already :D I myself have only used topical antibiotics, because I felt I was too sensitive for oral medications. I know how you feel about wanting clear skin as a senior in highschool because I'm graduating college in a year and expected to "out grow" acne by now. :(It's ok to crush the tablets, because it's a way to administer the medication to children normally. Whether you take the antibiotic whole or crushed, it's a good idea to eat a meal to prevent nausea. If you already have a sensitive stomach, drink a lot of water too. I'm not sure how much you should eat, but just don't take it on an empty stomach. Also, don't take doxycycline and then lie down after. I did this with a similar antibiotic when I had my wisdom teeth out. I took the antibiotic before going to bed, and within 10 min my throat was burning and felt like it was closing up. So prevent irritation of your throat and don't lie down. :)When children take antibiotics (specifically tetracyclines like doxy) they can have discolored teeth when they are older. My friend, who tooth tetracyclines as a child, has these swirly marks on her front teeth. I think this is because children are still growing and what not. But I'm not sure that adults are at the same risk for this. I hope this helps...I'm not sure how much you know about antibiotics or why other infections occur, but I'll take a stab at it in case you don't. Taking an oral antibiotic disrupts your body's normal levels of bacteria. For example, you already have pneumonia in your lungs, e. coli in your gut, etc. It's when these bacteria become too much or out of balance with your body, then infections occur. Unfortunately, antibiotics also kill your body's natural bacteria and defenses, which the normally "ok" bacteria then become too much and then are "bad." I could make this more detailed and complicated, but this is just a simple version. This is why "thrush" (candida infection in the mouth) or vaginal infections occur while on antibiotics. The normal flora is disrupted.It's important when taking antibiotics that you take THE FULL dose and ALL the pills, even if your skin clears up. The remaining bacteria need to die. If you stop the antibiotic short and want to "save some" for later, then the targeted bacteria causing your acne will develop a resistance to the antibiotic. Therefore, it's more difficult to kill and get rid of= continuing acne cycle.Obviously, if other infections like this occur call your doctor. I think nausea is more of a unpleasant side effect, but if you have diarrhea then this is more serious. So you will probably experience some nausea....that's what most people said who have taken doxycycline. Wow, I really sound like a commercial dont I. haha I love teaching people about the medications they are on. I love this part of nursing, because Doctors dont do this! :boohoo:) Best of luck girl.

Share this comment


Link to comment

Hey there! Thanks for reading. :boohoo: The fact that you're a nurse helps!I normally would never have gone on an oral medication, just for my acne, as I'm sensitive to things too. And yes, I wish I would have outgrown it already. I feel your pain.I took my first pill today, and I HAD to crush it. I wanted to attempt to swallow it, but when I saw that they were huge, I crushed it in baby food (YUCK!) because that's all I had haha. It wasn't a fine powder, more like little granules. Hopefully I got the full dosage, for the most part? I read that I should drink 8 oz. of water, and to have it with food BUT it also said that dairy products, vitamins, etc. should be AVOIDED both two hours before and after taking the pill. It said something about it making the medicine less effective and interfering :/That sounds scary! I wont lie down.Well about the teeth thing, since I'm 18, hopefully it won't have an effect?My mom informed me of how antibiotics work haha, she said I should take alot of probiotics like yogurt and whatnot, it just cant be around the time I take the pill.The only thing I worry about is getting one of those innfections, diarrhea, and my teeth discoloring. I don't know how to prevent any of those, except for eating really healthy.I just hope the pills work!Thank you :D

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×